Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 32, NWS Quad Cities, IA

June 22, 2016Henderson County, Mercer County, Warren County, Illinois; Des Moines County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2016, 3:22 AM CDT for Henderson County, Mercer County, Warren County, Illinois; Des Moines County, Iowa. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 3:22 AM CDT (08:22 UTC)
Expired
Jun 22, 2016, 4:15 AM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Des Moines County, IA, Henderson County, IL, Mercer County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:35 AM CDTTSTM WND DMG2 Sse Little York, ILDELAYED REPORT. 4 INCH BRANCHES DOWN AND CORN FLATTENED.
Jun 22, 4:10 AM CDTTSTM WND DMGMonmouth, ILTWO REPORTS OF TREES DOWN ON HOMES IN MONMOUTH DUE TO THUNDERSTORM WINDS. ONE TREE HAD FALLEN ON HOUSE AT MONMOUTH COLLEGE THE OTHER WAS A TREE DOWN ON A MOBILE HOME IN MONMOUTH. TIME OF THE EVENT WAS ESTIMATED USING RADAR. REPORTS WERE DELAYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 11:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WUUS53 KDVN 220822
SVRDVN
ILC071-131-187-IAC057-220915-
/O.NEW.KDVN.SV.W.0032.160622T0822Z-160622T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 AM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHEASTERN DES MOINES COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 415 AM CDT

* AT 321 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BODEN TO SEATON TO NEAR MEDIAPOLIS...MOVING
  SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONMOUTH...OQUAWKA...MEDIAPOLIS...KIRKWOOD...LITTLE YORK...
  BIGGSVILLE...GLADSTONE...ROZETTA...NORTH HENDERSON...KOSSUTH...
  ALEXIS...COLDBROOK...BALD BLUFF...4TH PUMPING STATION CAMPGROUND...
  BIG RIVER STATE FOREST...GERLAW...GARLAND...NORTHFIELD...
  ELEANOR AND MONMOUTH MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4107 9125 4107 9065 4116 9044 4096 9044
      4078 9096
TIME...MOT...LOC 0821Z 294DEG 19KT 4127 9059 4112 9082 4104 9113 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
3 follow-up statements
059 
WWUS53 KDVN 220825
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT WED JUN 22 2016

ILC071-131-187-IAC057-220915-
/O.CON.KDVN.SV.W.0032.000000T0000Z-160622T0915Z/
WARREN IL-HENDERSON IL-MERCER IL-DES MOINES IA-
325 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHERN WARREN...NORTHEASTERN HENDERSON...SOUTHEASTERN MERCER
AND NORTHEASTERN DES MOINES COUNTIES...

AT 325 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BODEN TO SEATON TO NEAR MEDIAPOLIS...MOVING SOUTHEAST
AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONMOUTH...OQUAWKA...MEDIAPOLIS...KIRKWOOD...LITTLE YORK...
BIGGSVILLE...GLADSTONE...ROZETTA...NORTH HENDERSON...KOSSUTH...
ALEXIS...COLDBROOK...BALD BLUFF...4TH PUMPING STATION CAMPGROUND...
BIG RIVER STATE FOREST...GERLAW...GARLAND...NORTHFIELD...
ELEANOR AND MONMOUTH MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4107 9125 4107 9065 4116 9044 4096 9044
      4078 9096
TIME...MOT...LOC 0825Z 294DEG 19KT 4126 9056 4111 9079 4103 9110 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
156 
WWUS53 KDVN 220833 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 AM CDT WED JUN 22 2016

IAC057-220843-
/O.CAN.KDVN.SV.W.0032.000000T0000Z-160622T0915Z/
DES MOINES IA-
333 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DES MOINES COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WEST CENTRAL AND NORTHWESTERN ILLINOIS...AND SOUTHEASTERN IOWA.

LAT...LON 4078 9096 4092 9096 4096 9095 4098 9096
      4101 9095 4107 9095 4107 9065 4116 9044
      4096 9044
TIME...MOT...LOC 0833Z 294DEG 19KT 4125 9052 4110 9075 4102 9106 

$$

ILC071-131-187-220915-
/O.CON.KDVN.SV.W.0032.000000T0000Z-160622T0915Z/
WARREN IL-HENDERSON IL-MERCER IL-
333 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHERN WARREN...NORTHEASTERN HENDERSON AND SOUTHEASTERN MERCER
COUNTIES...

AT 333 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CABLE TO NEAR SEATON TO NEAR MEDIAPOLIS...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONMOUTH...OQUAWKA...KIRKWOOD...LITTLE YORK...BIGGSVILLE...
GLADSTONE...ROZETTA...NORTH HENDERSON...ALEXIS...COLDBROOK...
BALD BLUFF...BIG RIVER STATE FOREST...GERLAW...ELEANOR...
MONMOUTH MUNICIPAL AIRPORT AND DELABAR STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4078 9096 4092 9096 4096 9095 4098 9096
      4101 9095 4107 9095 4107 9065 4116 9044
      4096 9044
TIME...MOT...LOC 0833Z 294DEG 19KT 4125 9052 4110 9075 4102 9106 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
699 
WWUS53 KDVN 220855
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CDT WED JUN 22 2016

ILC071-131-220904-
/O.CAN.KDVN.SV.W.0032.000000T0000Z-160622T0915Z/
HENDERSON IL-MERCER IL-
355 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON AND
SOUTHEASTERN MERCER COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WEST CENTRAL AND NORTHWESTERN ILLINOIS.

LAT...LON 4084 9079 4107 9078 4106 9044 4096 9044
TIME...MOT...LOC 0854Z 294DEG 19KT 4121 9041 4106 9064 4098 9095 

$$

ILC187-220915-
/O.CON.KDVN.SV.W.0032.000000T0000Z-160622T0915Z/
WARREN IL-
355 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHERN WARREN COUNTY...

AT 354 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW WINDSOR TO NEAR BURGESS TO NEAR OQUAWKA...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONMOUTH...KIRKWOOD...LITTLE YORK...ALEXIS...COLDBROOK...ELEANOR...
MONMOUTH MUNICIPAL AIRPORT AND GERLAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4084 9079 4107 9078 4106 9044 4096 9044
TIME...MOT...LOC 0854Z 294DEG 19KT 4121 9041 4106 9064 4098 9095 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:55 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 22, 12:55 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1255 AM CDT WED JUN 22 2016

...AVIATION UPDATE...

.UPDATE...
Issued at 1049 PM CDT Tue Jun 21 2016

A large arc of rapidly developing thunderstorms matches the HRRR
trends supporting a large complex of storms overnight. At this
time, the flash flood watch position appears to still match the
highest threat area where antecedent conditions somewhat favor
excessive rains and repeating storms will likely occur.

&&

.SYNOPSIS...
Issued at 345 PM CDT Tue Jun 21 2016

Weak high pressure providing plenty of sunshine and a rather
pleasant afternoon. 3 pm temperatures were in the lower to mid 80s
with dewpoints in the lower to mid 50s (except our far south where
dewpoints were in the mid 60s).

On the weather map, a warm front extended from the Black Hills to
near Kansas City and then the front was stalled in central MO into
Ohio. Dewpoints were pooling in the mid 70s along the front with
PWAT's of nearly 2 inches. 850 mb moisture transport was increasing
in the central and southern Plains.

&&

.SHORT TERM...(THIS EVENING THROUGH Wednesday)
ISSUED AT 345 PM CDT Tue Jun 21 2016

Forecast focus on flash flooding and severe potential.

Tonight: Potential for flash flooding and isolated severe storms
along and north of a warm front. We have issued a flash flood
watch for roughly our northern 2/3rds of the cwa. Low level jet
will be strengthening to 50 knots to our southwest which will be
ramming into weak winds in the cwa. This sets up strong speed
convergence in the low levels, with strong forcing evident on the
time height sections. With the increasing southwest winds this
will push the warm front gradually northeast across the cwa
overnight. PWAT's will also increase to over 2 inches which would
be in the 99th percentile for June. Pattern recognition/past
events would suggest a flash flood potential with rapid rainfall
rates. The HRRR and 4 km NAM depict this scenario quite well. We
expect a widespread 1-2 inch rain event with some locations
picking up 4+ inches, especially where repeating thunderstorms
occur over the same area. This is what happened last night in
portions of northwest MO where some spots measured 5 inches of rain.

In addition, some of the elevated strong storms may also produce
large hail and damaging wind as deep layer shear increases.
However, the severe threat appears low with emphasis on the more
important flash flood threat.

Minimum temperatures tonight will range from the lower 60s along
Highway 20 to the lower 70s in extreme northeast MO.

Wednesday: The flash flood threat wanes while the severe weather
threat ramps up big time in the afternoon. There is the potential
for a strong tornado or two and possibly long track. Operational
models similar in taking a surface low across central IA in the
morning and then along Highway 20 in the afternoon. The triple
point is expected in that area with backed surface winds ahead of
the low and warm front. A hot and capped airmass will be spreading
over most of the cwa which should limit the severe potential to
mainly extreme northeast IA/northwest IL north of I-80. By mid
afternoon severe thunderstorms should explode near the triple
point with strong deep layer shear, a backed surface wind and
sfc-3km helicity of over 600 m2/s2. Even in the sfc-1km the
helicity is over 400. SBCAPES are expected to be near 4000 J/kg.
With a 500 mb wind of 65 knots and strong shear this increases the
potential for intense supercells and strong tornadoes during the
initial convective development.

Caveat: This severe threat hinges on how far north the warm front
can make progress. This will depend on the event tonight in
regards to how widespread the mcs becomes, how long cloud cover
lingers on Wednesday and temperatures/instability. If the
convection ends quickly early Wednesday the warm front may be able
to lift northeast of the cwa allowing for a strong cap over all
the cwa. The severe threat would then be north and east of the
dvn cwa. On the other hand, if the convection lingers much longer
on Wednesday the warm front would be farther south than expected
allowing for more of the cwa to have a significant severe threat.
For now SPC has an enhanced to moderate severe risk. Stay tuned!

Last but not least: Hot temperatures will be spreading into our
southern counties on Wednesday with 850 mb temperatures rising to
+23c. This will push surface temperatures into the mid 90s with
dewpoints in the lower to mid 70s. This would allow for heat index
values in the 100-105 range and a heat advisory may be needed.
Will let later shifts evaluate the need for a headline. In far
northwest IL highs will be only in the lower 80s.

.LONG TERM...(Wednesday NIGHT THROUGH Tuesday)
ISSUED AT 345 PM CDT Tue Jun 21 2016

Wednesday night through Friday...The new 00z ECMWF has the SFC low
over or even just south of the Quad Cities at 00z, probably in the
mode of energy transfer with a jump toward east central to northeast
IL by midnight. The 12z GFS and NAM have the low generally west of
the DBQ, with eyes toward either MKE or CHI through 06z. Prefer the
further south ECMWF, and would suggest some lingering severe storms
east of the MS RVR possibly from DBQ down toward Princeton IL from
00z to 01z or 02z at the latest before they skirt east-southeast of
the local FCST area. They may already be morphing from supercellular
mode into bowing segments as they do in lingering high shear
environment. Will keep some lingering POPS tailing back westward acrs
at least the eastern into southern CWA Wed evening for a few
elevated showers or storms that should not be severe like the main
storms propagating off to the east-southeast toward Indiana and
southeastern IL at that time. Will go totally dry after midnight.
Trailing LLVL trof dropping down the western GRT LKS may induce a
few showers into the eastern CWA on Thu, but low confidence in this
scenario ATTM. Cooler with highs in the upper 70s north, to the mid
80s in the south.

Back-door sfc ridge dropping down the western GRT LKS and drier
northeasterly boundary layer fetch may allow for some 50s in the
northeast CWA by early Fri morning. Friday a lingering lower
humidity day with highs warming into the mid 80s acrs most of the
area. A low chance for elevated return flow showers and storms Fri
night.

Saturday and Sunday...mean upper ridge axis projected to get pressed
east acrs the mid to upper MS RVR Valley and GRT LKS this period,
and return flow bringing back the heat and humidity for Sat. Some
rogue/isolated to wdly sctrd airmass type showers and storms
possible during the day Sat. The next ridge-riding trof will ignite
the next more organized convective event acrs the upper MS RVR
Valley late Sat and Sat night, with some of this activity bleeding
down acrs the local area later Sat night into Sunday along with the
associated cool front. Current indications suggest the best chance
for severe storms Sat/Sat night will occur off to the west and
northwest of the CWA...but may be too close for comfort.

Monday and next Tuesday...GRT LKS Troffiness will look to establish
with renewed llvl northerly flow and seasonable temps this period.
The southern periphery of the trof will be the next convective active
zone, with the GFS suggesting this zone well south of the CWA, while
the new ECMWF may allow for some showers and storms in the south on
Monday. For now with uncertainty will keep POPS at a minimum.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Wednesday NIGHT)
ISSUED AT 1255 AM CDT Wed Jun 22 2016

A slow moving cluster of thunderstorms with heavy rainfall will
affect the terminals overnight. There will likely be a break from
mid to late morning before a wave of low pressure triggers
scattered thunderstorms, which may be severe with damaging wind,
large hail and isolated tornadoes in the afternoon. With low
confidence on the timing and track of these storms, this has been
handled with prob30 groups. Wind directions will be largely
dependent on where the warm front sets up. Have kept ceilings and
visibilities prevailing VFR throughout. The system should exit
Wednesday evening, leaving a light NW flow and VFR conditions.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 10 AM CDT this morning for Benton-
     Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
     Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-Scott-Washington.

IL...Flash Flood Watch until 10 AM CDT this morning for Bureau-
     Carroll-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
     Stephenson-Whiteside.

MO...None.
&&

UPDATE...Ervin
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...12
AVIATION...Sheets
Hazardous weather outlook, Jun 21, 3:58 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT TUE JUN 21 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-222100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
358 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TONIGHT...SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION
CENTER HAS A SLIGHT RISK IN PLACE FOR MUCH OF THE OUTLOOK AREA.
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE WILL ALSO BE A THREAT OF HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING AS STORMS CONTINUE THROUGH THE NIGHT
ACROSS THE ENTIRE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH
IS IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING ACROSS THE
AREA. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING
WINDS....LARGE HAIL AND LOCALLY HEAVY RAINFALL ACROSS THE AREA.
LATER IN THE AFTERNOON...SUPERCELL THUNDERSTORMS COULD DEVELOP...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING
WINDS...HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL LIKELY GROW UPSCALE INTO A LARGE
THUNDERSTORM COMPLEX TOWARDS EVENING EAST OF THE MISSISSIPPI RIVER.
THE STORM PREDICTION CENTER HAS MUCH OF THE AREA IN AN ENHANCED OR
MODERATE RISK FOR SEVERE WEATHER.

WITH THE HOT TEMPERATURES AND HIGH HUMIDITY ACROSS THE AREA ON
WEDNESDAY...HEAT INDICES SHOULD REACH 100 TO 105 SOUTH OF INTERSTATE
80.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY ACROSS THE AREA. AT THIS TIME IT IS TOO SOON TO TELL IF THE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WILL LIKELY BE NEEDED
WEDNESDAY.

HAASE

In the hours before

Local storm report, Jun 22, 2:41 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     HEAVY RAIN       2 NNW NORTH LIBERTY     41.76N 91.62W
06/22/2016  M4.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            STORM TOTAL....STILL RAINING

&&

DC
Special weather statement, Jun 22, 2:56 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CDT WED JUN 22 2016

ILC131-161-IAC115-139-220845-
ROCK ISLAND-MERCER-LOUISA-MUSCATINE-
256 AM CDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT ...

AT 256 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRUITLAND...OR
NEAR MUSCATINE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUSCATINE...ALEDO...WAPELLO...COLUMBUS JUNCTION...FRUITLAND...
MILLERSBURG...MATHERVILLE...NEW BOSTON...KEITHSBURG...GRANDVIEW...
REYNOLDS...ELIZA...JOY...LETTS...SEATON...OAKVILLE...MANNON...
TAYLOR RIDGE...HAMLET AND TOOLESBORO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WEST CENTRAL AND NORTHWESTERN ILLINOIS...AND SOUTHEASTERN AND EAST
CENTRAL IOWA.

LAT...LON 4137 9135 4147 9119 4138 9055 4107 9070
      4107 9102 4113 9136
TIME...MOT...LOC 0756Z 283DEG 36KT 4134 9110

GIBBS
Special weather statement, Jun 22, 3:07 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT WED JUN 22 2016

IAC103-183-220845-
JOHNSON-WASHINGTON-
307 AM CDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND WASHINGTON
COUNTIES...

AT 307 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLS...OR
NEAR IOWA CITY...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
IOWA CITY...CORALVILLE...KALONA...LONE TREE...UNIVERSITY HEIGHTS...
RIVERSIDE...HILLS...RICHMOND...OAKDALE...RIVER JUNCTION...
JOHNSON COUNTY FAIRGROUNDS...AMISH...HILLS ACCESS...FRYTOWN...
SHARON CENTER AND IOWA CITY MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 240 AND 241.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

LAT...LON 4157 9182 4171 9161 4152 9137 4142 9137
      4142 9149 4135 9161
TIME...MOT...LOC 0807Z 320DEG 32KT 4159 9164

GIBBS
Local storm report, Jun 22, 3:08 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     MUSCATINE MUNICIPAL AIR 41.37N 91.15W
06/22/2016  M66.00 MPH       MUSCATINE          IA   AWOS

&&

DC
Local storm report, Jun 22, 3:11 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             1 NW WILLIAMSTOWN       41.58N 91.75W
06/22/2016  E0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DC
Local storm report, Jun 22, 3:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     HEAVY RAIN       5 NW IOWA CITY          41.71N 91.60W
06/22/2016  M3.70 INCH       JOHNSON            IA   TRAINED SPOTTER

            STILLING RAINING...OCCASIONAL PEA SIZE HAIL

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:08 AM CDTSpecial Weather StatementDVNMercer37 min
Jun 22, 2:56 AM CDTSpecial Weather StatementDVNMercer49 min
Jun 22, 3:02 AM CDTSevere Thunderstorm WarningDVNMercer, Rock Island43 min
Jun 22, 3:48 AM CDTSevere Thunderstorm WarningDVNWarren42 min
Jun 22, 4:23 AM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Warren15 hr
Jun 22, 9:13 AM CDTSpecial Weather StatementDVNMercer, Warren3 hr
Jun 22, 6:30 PM CDTSevere Thunderstorm WarningDVNWhiteside60 min
Jun 22, 6:31 PM CDTSpecial Weather StatementDVNCarroll29 min
Jun 22, 6:57 PM CDTSpecial Weather StatementDVNWhiteside48 min
Jun 21, 10:06 PM CDTSpecial Weather StatementDVNJefferson, Van Buren24 min
Jun 21, 11:13 PM CDTSpecial Weather StatementDVNIowa32 min
Jun 21, 11:16 PM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington59 min
Jun 22, 12:00 AM CDTSpecial Weather StatementDVNKeokuk, Washington30 min
Jun 22, 1:37 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn6 hr
Jun 22, 3:07 AM CDTSpecial Weather StatementDVNJohnson38 min
Jun 22, 4:18 AM CDTFlash Flood WarningDVNJohnson, Louisa, Muscatine, Washington6 hr
Jun 22, 4:23 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine3 days
Jun 22, 9:54 AM CDTRiver Flood WatchDVNLouisa63 hr
Jun 22, 9:54 AM CDTRiver Flood WatchDVNLouisa4 days
Jun 22, 9:54 AM CDTRiver Flood WatchDVNLouisa4 days
Jun 22, 6:25 PM CDTSpecial Weather StatementDVNClinton35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.